MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISTRACTOR FOR 11MM ROD; TRACTION,APPARATUS,NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISTRACTOR FOR 11MM ROD; TRACTION,APPARATUS,NON-POWERED
Model Number SD393.640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during an open reduction internal fixation of the calcaneus a screw of a distractor for an 11 mm rod was too big and cross-threaded causing it to be unusable.The intended frame required bilateral distractors to be used synonymously.With one of the two on hand broken the intended distractor frame would not be able to distract in a uniform manner.There was no surgical delay reported.The surgery was completed by manual distraction using a large external fixator frame.There was no adverse consequence to the patient.This report is for one (1) distractor for 11 mm rod.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual inspection: the distractor for 11 mm rod (part # sd393.640, lot # h642864, mfg # 31-jan-2019) was received at us cq with the nut assembly bent.The body assembly and the clamp are still intact; however, the end of the threaded shaft is broken off and not returned to us cq.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant parts/features were not returned or are inaccessible.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # sd393.640, synthes lot # h642864, supplier lot # na, release to warehouse date: jan 31, 2019, manufactured by synthes (b)(4).Nr-0115354 was generated for failed inspection of (b)(4) parts for the tpc 653 go gauge female thread tight.A review of the non-conforming thread issue devices was conducted and 19 of the original 22 non-conforming parts were determined to be acceptable.The remaining 3 devices were scrapped as the tpg 653 would not engage the threads.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device history review: review of the device history record(s) showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISTRACTOR FOR 11MM ROD
Common Device Name
TRACTION,APPARATUS,NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9357419
Report Number2939274-2019-62336
Device Sequence Number2207839
Product Code HST
UDI-Device Identifier10886982006608
UDI-Public(01)10886982006608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD393.640
Device Catalogue NumberSD393.640
Device Lot NumberH642864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR